This content is PDF only. Please click on the PDF icon to access.
To the Editor: In the July 1968 issue of the ANNALS, p. 44, the Question of the Month (Hematology) is ambiguous and possibly incorrect. Dilantin® (Question 37) is matched with Abnormality in Folic Acid Metabolism (Answer D); however, I feel that Folic Acid Deficiency (Answer A) is also an acceptable answer. The correctness of the answer is a moot point, but it does afford the opportunity to mention more recent work demonstrating that inhibition of absorption of dietary folic acid rather than metabolic interference is the mechanism involved in megaloblastic anemia associated with Dilantin administration.
Streiff, Rosenberg, Godwin, and Castle
TISMAN G. DILANTIN® AND FOLIC ACID DEFICIENCY. Ann Intern Med. 1969;70:233–234. doi: https://doi.org/10.7326/0003-4819-70-1-233
Download citation file:
Published: Ann Intern Med. 1969;70(1):233-234.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use